MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS; PLATE, FIXATION, BONE
Model Number 71174928
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the depth gauge for 2.4mm and 2.7mm screws was broken.It is unknown if this was noticed during surgery or not; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: additional information received by the manufacturer identified that this event should be re-evaluated for mdr reporting.The new information received confirmed that the ruler of a short depth gauge 2.4mm/2.7mm screws broke off.Since the broken part remains outside the patient, the reassessment determined that the issue does not meet the threshold for reporting; therefore, this is a non-reportable event.If further details are provided, our files will be updated accordingly, and a further report submitted outlining both the event details and our investigations performed.
 
Event or Problem Description
It was reported that the ruler of a short depth gauge 2.4mm/2.7mm screws broke off.It is unknown if this was noticed during surgery or not; therefore, patient involvement has not been confirmed.

Brand Name
SHORT DEPTH GAUGE 2.4MM/2.7MM SCREWS
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14520257
Report Number1020279-2022-02638
Device Sequence Number20241150
Product Code HRS
UDI-Device Identifier00885556399545
UDI-Public00885556399545
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71174928
Device Catalogue Number71174959
Device Lot Number14KTRS122
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer06/08/2022
Initial Report FDA Received Date05/27/2022
Supplement Report FDA Received Date06/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown